'Quinidine syncope' without lengthening of Q-Tc interval in the presence of left bundle branch block. Role of programmed ventricular stimulation studies

C. D. Fields, M. D. Ezri, P. Denes

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

Idiosyncratic and proarrhythmic reactions to antiarrhythmic drugs are a well-recognized phenomenon and appear to correlate poorly with Q-T prolongation or with the serum concentration of the drug. It therefore becomes difficult to identify patients clinically with an underlying electrophysiologic substrate for ventricular tachycardia which was made manifest by an antiarrhythmic drug, or to determine whether the drug is causing an idiosyncratic reaction (the classic 'long Q-T syndrome'). We recently studied a patient with ischemic heart disease and a prolonged corrected Q-T interval (Q-Tc) due to chronic left bundle-branch block. She developed 'quinidine syncope,' and the Q-Tc was unchanged despite stopping administration of the drug; however, electrophysiologic studies demonstrated reproducibly inducible 'torsade de pointes' while the patient was being rechallenged with quinidine, while no inducible arrhythmia was seen during control studies. We conclude that electrophysiologic studies are of clinical value in the clarification of possible drug-induced arrhythmias.

Original languageEnglish (US)
Pages (from-to)111-114
Number of pages4
JournalChest
Volume94
Issue number1
DOIs
StatePublished - Jan 1 1988

ASJC Scopus subject areas

  • Pulmonary and Respiratory Medicine
  • Critical Care and Intensive Care Medicine
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of ''Quinidine syncope' without lengthening of Q-Tc interval in the presence of left bundle branch block. Role of programmed ventricular stimulation studies'. Together they form a unique fingerprint.

Cite this